No problem at all, I posted a reply a bit ago, and I don't see it now??? Did you aver see it in response to the one above??? If not Ill re-respond!!!
Thanks SO much for your comments. Can you tell me how you take your 3000 mgs of keppra daily? Is it in one, two, or three divided doses? Also, what is your weight? My daughter weighs 100 lbs.. How long have you been on keppra totally? Any mood reactions, positive or negative? Have your seizures been under control since your surgery? Are you going to a neurologist that specifically does only seizure disorders or a general neurologist? Thanks for your response to my zillion questions.........
Hi! I am 27yrs and I have right temporal epilepsy, fo 14yrs now, and have just had the lobe resective surgery due to my epilepsy being uncontrolled for all these years and Im 4mnths post surgery so ! How ever, I have been on and still am on keppra, 3000mg a day, I have trouble sleeping and my neurologist as well as surgeon ect... said keppra has the "up" reaction in some, so give it some time, it takes me around 2-3 weeks to get used to a med change, anyhow take care keep smiling itall works out, there are wonderful neuros:)
There have been reports of effective seizure control from patients following up monthly. They are using Levetiracetam (Keppra) as an adjuvant to another first line anti-epileptic medication. Most of them are suffering from partial seizures. And the first line drug is mostly Tegretol. Only a few patients have complained about mood swings so far. All had predominantly depressed mood, but not to the extent of being called depressive disorder. This must be about 10% of the patients. The rest have no issues with mood. Almost one third of the rest are of the opinion that Levetiracetam has worked as a mood stabilizer for them. Keep in mind, these are reports from patients who are not diagnosed with any mood disorder such as bipolar disorder.
Your daughter will have to receive the minimum effective dose of 900mg, as per her weight (45 kg). Having said that, she may respond to 500mg. I guess she is not receiving any other medicine. She will have to take the medicine in divided doses initially. We can think of stabilizing it to a night dose eventually once the seizures are controlled effectively. As far as the fatigue is concerned, I can not say how much more time it will take, but once the therapeutic concentration is achieved, fatigue may start reducing. This is expected to occur over the next couple of weeks.